What are the side effects of too much levothyroxine?

What happens if I overdose on Levothyroxine (Synthroid)? Overdose symptoms may include headache, leg cramps, tremors, feeling nervous or irritable, chest pain, shortness of breath, and fast or pounding heartbeats.

What happens if thyroid medication is too high?

Too much thyroid medication in hypothyroidism can cause health problems and trigger symptoms like the jitters, anxiety, weight loss, diarrhea and mood swings. Your thyroid hormone needs may change over time.

How do you know when your thyroid medicine needs adjusting?

General joint and muscle pains are common when hypothyroidism is not sufficiently treated, and your dosage of thyroid hormone needs to be increased. Joint and muscle weakness and pain, especially in the arms and legs, can be evidence that you need an increased dose of antithyroid drugs for your hyperthyroidism.

What are the most common side effects of levothyroxine?

Common side effects may include:

  • muscle weakness;
  • headache, leg cramps;
  • nervousness, trouble sleeping;
  • diarrhea; or.
  • skin rash, partial hair loss.
IT IS INTERESTING:  What hormone affects phosphate concentration?

2.03.2021

What are the side effects of too much Synthroid?

For example, if you take too much Synthroid, you may have side effects of hyperthyroidism (a condition that causes high thyroid hormone levels). Symptoms of hyperthyroidism may include: fast heart rate. feeling nervous or anxious.

These symptoms include:

  • tiredness.
  • constipation.
  • weight gain.
  • muscle weakness.
  • hair loss.

What are the signs of too much thyroid medication?

Signs and Symptoms of Overmedication

  • Elevated pulse and blood pressure.
  • Anxiety, nervous energy, tremors.
  • Feeling irritable, overemotional, erratic, or depressed.
  • Difficulty concentrating.
  • Difficulty sleeping.
  • Fatigue.
  • Feeling overheated, even when others are cold.
  • Diarrhea.

Can you survive without thyroid medication?

The short answer is yes. People can live full, long lives without a thyroid (or with an underactive thyroid) if they take medication to replace the absence of thyroid hormones in their body.

What does a thyroid storm feel like?

Symptoms of thyroid storm include: Feeling extremely irritable or grumpy. High systolic blood pressure, low diastolic blood pressure, and fast heartbeat. Nausea, vomiting, or diarrhea.

What happens if I stop taking levothyroxine?

If you stop taking levothyroxine your symptoms are likely to come back. Is levothyroxine safe to take for a long time? Yes, it’s safe to take levothyroxine for a long time, even many years. High doses of levothyroxine over a long time can sometimes cause weakening of the bones (osteoporosis).

Can too much levothyroxine cause weight gain?

Over-treatment may cause irregular heart beats and bone loss in elderly and under-treatment may cause symptoms like weight gain, fatigue as well as other serious health issues like higher cholesterol level, and in severe cases heart problems and even death.

IT IS INTERESTING:  Does thyroid cause diabetes?

Is it better to take levothyroxine in the morning or at night?

Ideally, levothyroxine should be the only medication taken at bedtime. Just as with morning dosing, it is best to avoid co-administration with other medications such as statins, blood pressure drugs, and metformin.

What should I avoid while taking levothyroxine?

What foods should not be taken with levothyroxine?

  • Soybean flour.
  • Soy.
  • Walnuts.
  • Dietary fiber.
  • Cottonseed meal.
  • Espresso coffee.
  • Grapefruit.

13.10.2020

Why do you have to drink a full glass of water with levothyroxine?

The Levoxyl-branded tablet may rapidly swell and disintegrate, and cause choking or gagging if it becomes stuck in your throat. Take with a full glass of water, but talk with your doctor should you have difficulty swallowing it.

Why am I gaining weight while taking thyroid medication?

The hormones your thyroid gland releases help regulate your metabolism, or how efficiently your body burns food for energy. When your thyroid makes less of its hormones — as it does in hypothyroidism — your metabolism slows down. So you won’t burn off calories as quickly and you’ll gain weight.

Can I overdose on thyroid medication?

Thyroid preparations are medicines used to treat thyroid gland disorders. Overdose occurs when someone takes more than the normal or recommended amount of this medicine. This can be by accident or on purpose. Symptoms of thyroid preparation overdose can be the same as symptoms of stimulant drugs.

Can too much Synthroid make you tired?

Take too much and you’re at risk for weak bones, insomnia, breathlessness and even heart problems. My own experience with Synthroid began a few years ago when I started feeling more tired than usual.

IT IS INTERESTING:  Can you have a thyroid problem with normal TSH?
Lots of iodine